Hail, Cedar
- When
- June 26, 5:00 AM CST
- Where
- Cedar County, 2 mi N of Laurel
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -97.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 26, 2:15 AM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 315 AM CDT TUE JUN 26 2001 TSTM CHCS REMAIN MAIN FCST CONCERN THRU WED. NGM AND AVN CONTD TO OVERFCST PCPN ALNG AND AHD OF BNDRY IN SE SD/NRN NEBRASKA. 00Z RUNS FM ETA/MESOETA HAVE BACKED OFF PCPN FCST OVER THAT AREA AND FOR OAX CWA COMPARED TO YDAS RUNS AND WL GENERALLY BE THE MODEL OF CHOICE. SHORT TERM...CONVECTION CONTS IN SWRN/PARTS OF CNTRL NEBRASKA IN HIGHER 925-700 MB THETA E AIR. WITH LOW LVL JET VEERING THIS MORNING...AND ACCAS CONTINUING TO DVLP AHEAD OF FNT IN EXTREME NERN NEBR/NWRN IA...COULD SEE CONVECTION DVLPG THIS MORNING IN BEST THETA E ADVCTN NRN ZONES AND WILL CONT HIGHEST POPS THERE. WITH UPPER LEVEL WINDS EITHER FCST TO BECOME LIGHT AND VRBL OR NNERLY WOULD LOOK FOR ANY CONVECTION THAT DOES DVLP THIS MORNING TO BECOME ANCHORED OR OBTAIN A SLIGHT SWWD DRIFT AND THIS WOULD SUGGEST THAT ECNTRL/SERN ZONES WOULD HAVE THE LOWEST POPS TDA. THAT'S ASSUMING DVLPMNT ON NWRN FLANK OF UPR LOW TO OUR SE STAYS SE OF NEBR/SWRN IA...WHICH IT SHOULD TDA. SO OVERALL LEFT POPS FAIRLY HIGH NWRN ZONES BUT TRIMMED SLIGHTLY ELSEWHERE. MORE CLOUDS AND MORE OF A SE COMPONENT TO WINDS SHOULD KNOCK SVRL DEGREES OFF HIGHS FM MONDAY... SPCLY NWRN ZONES. SFC FNT COULD APPROACH FAR NWRN ZONES THIS AFTN BUT FOR NOW WILL LEAVE SFC WINDS SERLY THERE THIS AFTN. FOR TNGT...AS LOW JET AGAIN VEERS TO A MORE SRLY DIRECTION BEST THETA E ADVCTN SHIFTS NW AWAY FROM FCST AREA. WITH SFC FNT LIKELY ALSO STALLING OR LIFTING N AND BASICALLY OUT OF OUR PICTURE...PCPN LOOKS LESS LIKELY AND WILL TRIM POPS A LTL. GUID LOWS LOOK OK FOR FIRST GUESS...GENERALLY A LTL COOLER THAN EXPECTED THIS MORNING. WED...MOISTURE BECOMES A LTL DEEPER OVR FCST AREA WITH 850 MB DWPT RIDGE ACRS AREA. 700 MB TEMPS ALSO COOL SLIGHTLY WITH FCST SOUNDINGS INDICATING CAP WEAKENING. HOWEVER...INTO LATE AFTN LOWER THETA E AIR IS ADVECTING INTO THE REGION...AREA WL LACK A LOW LVL BOUNDARY AND OVERALL INSTABILITY DECREASES...I.E. BECOMES A LTL MORE STABLE. THUS...WILL DROP POPS E/NERN ZONES AND LOWER A LTL NW. WL LEAVE SLGT CHC IN FAR SE AS UPR LOW TO OUR SE WL CONT TO MOVE TWD THAT AREA. TEMPS COULD BE A DEG OR TWO WARMER WED DESPITE 850 MB TEMPS THE SAME OR A DEG OR SO COOLER BECAUSE OF MORE SUNSHINE EXPECTED. BUT WL GENERALLY RUN A PERSISTENCE FCST. WILL LEAVE POPS IN ALL AREAS WED NGT AS LOW LVL JET WL BE ADVECTING A LTL BETTER THETA E AIR INTO REGION AGAIN...BUT MAINLY IN SLGT CHC CATEGORY. WITH UPR LOW TO APPROACH SERN NEBR THU WL INTRODUCE A SLGT CHC OF TSTMS THERE. WL LEAVE OUT OF OTHER ZONES THU AND ALL ZONES FRI. MRF/ECMWF ALSO SUPPORT A LTL HIGHER TEMPS FOR THE WEEKEND. .OMA...NONE CHERMOK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 AM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....s
0450 AM WAKEFIELD NE 1.75 INCH HAIL
06/26/01 WAYNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 540 AM CDT TUE JUN 26 2001 STORM SPOTTER ACTIVATION COULD BE NEEDED THIS MORNING THEN AGAIN LATER THIS AFTERNOON INTO THIS EVENING...MAINLY NORTHWEST OF LINE FROM COLUMBUS NEBRASKA TO ONAWA IOWA. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED IN NORTHEAST NEBRASKA THIS MORNING IN AN AREA OF MOIST AND UNSTABLE AIR ALOFT ACROSS THAT AREA. LARGE HAIL IS THE PRIMARY THREAT FROM THESE STORMS...ALTHOUGH SINCE THEY WILL MOVE VERY SLOWLY...LOCALIZED HEAVY RAIN WILL ALSO OCCUR. LATER THIS AFTERNOON INTO THIS EVENING A WEAK COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA. WITH TEMPERATURES FORECAST TO REACH 85 TO 90 DEGREES THIS AFTERNOON...AND WITH MOISTURE REMAINING IN PLACE ACROSS THAT AREA...CONDITIONS WILL BECOME INCREASINGLY UNSTABLE. THUNDERSTORMS COULD AGAIN DEVELOP OVER NORTHEAST NEBRASKA AND LARGE HAIL WOULD AGAIN BE THE PRIMARY SEVERE WEATHER THREAT. WITH THE LOSS OF HEATING AND THE SHIFT IN THE LOW LEVEL JET TO NORTHWEST OF THE REGION...THE SEVERE WEATHER THREAT OVER NORTHEAST NEBRASKA SHOULD DECREASE BY LATE EVENING. CHERMOK
The Sioux Falls radar (KFSD), 128 km away, was scanning. The volume nearest the first event began at 10:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254249.